Hi everyone. I recently was prescribed prednisone for arthritis in my toe joint/moderate bunion, and had only taken it for one day when I started noticing my lips swelling up and itching in various parts of my body. I also had pretty moderate burning and itching in my eyes. So I contacted my dr (podiatrist) and he said to stop taking it and take Benadryl until I felt better. If I had kept taking this, could the allergic reaction have gotten more serious? I've never been allergic to any medicines in my life, well until now anyway lol.
^_^ Cats are a girl's best friend. ^_^
HBP, 3/2004, Rheumatoid Arthritis, 8/2007
Coreg, 6.25mg x2 daily, Maxzide 37.5/25 mg x1 daily, Claritin 10mg x1 daily
i think if you had let this continue you would have ended up in whats called anaphylactic shock.this is what a person has when they are allergic to any given med.its the bodys response to it and it can lead to death if intervention is not made.you did that by contacting your doc.the benedryl is an antihistimine,and kind of counteracts the effects as long as they are not too severe yet,once they reach beyond a certain point to where your breathing is affected and your tongue begins to swell and your throat tightens,then you need much much stronger meds like epinephrine/adreniline.
you definitely did the right thing for yourself.in the future,this should always be listed as a med that you have an allergy to.you should also make sure all of your family is aware and also purchse a medic alert bracelet or necklace and have the allergy engraved on the back.since steriods can be given in some rather emergent situations,any medical personel would definitely need to know about your allergy before they make any med decisions.the thing about allergic reactions to most meds is that every exposure,in most cases,will become more severe with each exposure.you had a fairly minor one considering what a full blown reaction would consist of so you really DO need to be careful about any sort of steriod any doc wants to Rx for you.it just really needs to be thoroughly discussed.some have a different type of make up than pred but there are many that would be considered in that same "group".just be careful and make sure all medical personal are fully aware of your reaction.and get that medic alert ID.FB
Frankly, I'd see an immunologist if I were you. I'm not certain it was the prednisone. It shuts down your immune system. There might be another cause and it's better to have it checked out rather than assume it's this.